... doing. Your side effects. Your diets. Any info to help a new beginner
Dear Honda... I am not a cardiologist but do know quite a bit about a-fib. If I am hearing your question correctly you are asking if anyone has had the arrythmia, what side effect would you have from the arrythmia or from the medication are you are on for the A-fib??? Is this correct?
Atrial fibrillation, when controlled by medication, will allow you to function normally. Initially, if the arrythmia is out of control, it will cause you to feel lightheaded, faint, heaviness in your chest, and possibly chest pain. This is because your heart beat is so very fast that not enough blood is being pumped out, therefore your tissues are not getting enough oxygen to them.
This erratic heartbeat also causes your blood flow to be turbulent instead of a nice and smooth flow of blood. With the turbulent flow of blood, there is a greater chance of clot formation. This is why people with a-fib need to be on Warfarin (Coumadin) to allow for a thinner blood, thus preventing clot formation. Many people with this arrythmia also need to be on a beta blocker such as Inderal, Toprol, etc., and/or Digoxin to control the heart beat to be slower. Some people also need to be cardioverted in cases where drug treatment is unsuccessful... this is less common.
As I stated earlier, when treated properly, you can live out a normal lifestyle without any ill effects.
I hope that this has answered your question.
I would imagine that you are already under the care of a cardiologist. If not, you should definitely seek the help of a cardiologist or an internal medicine physician.
Good luck. I hope that you are feeling better if you are being manged for this condition. Merry Christmas..pup
I was diagnosed with AFib in December, 2010. I have been on several meds this year and in the hospital three times. I am currently taking 400g of Multaq twice a day and 50g of Metoprolol twice a day. These new meds have kept me out of AFIB since October. That is the longest I have gone without an episode. What meds are you on?
I hope this did not repost twice, I hit a button and think I lost my answer so I will repeat this response. I was diagnosed with AFIB in August and put in the hospital for three days. Was given Sotalol 80 mg twice a day. I cannot take coumadin since I also have a blood disease ITP so had to be put on 325 aspirin for blood clot prevention, not the best but it's all I can take. I have not had any other instances except when I had to have an antibiotic CIPRO for an infection. My primary said I needed to be very careful in taking any antibiotics since my heart meds can cause a reaction. I also had to practically stop drinking. So now instead of my nightly cocktail I can only have one once in a while, kind of crummy side affect. I don't have the website handy but Barry Manilow also has AFIB and he created a website. If you go to barrymanilow.com I am sure you will find his website on AFIB. Good luck. I also have been standing on God's word, by His Stripes I am healed. God Bless.
Have AFIB since 2006 n take amiodarone, coumadin and coreg. The meds don't work w/me as have it on n off. You said u take vitamins n minerals. I'm curious as to what u take if u don't mind. My Dr. scares me about minerals but I know of other people using them. I'm in the process of checking out vitamins n minerals. Any info would be appreciated. I have many side effects from meds. Thank you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Atrial Fibrillation - I am looking for someone to talk to who has afib... my last trip to ER, I was?
Posted 17 Oct 2011 • 11 answers
Atrial Fibrillation - cardioversion or ablation. Or do you go thru episodes w/afib. I'm asking cause
Posted 3 Feb 2012 • 1 answer
Posted 5 Feb 2012 • 1 answer
Posted 10 Aug 2014 • 1 answer
Posted 27 Aug 2014 • 2 answers